Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Uniqueness of product and coproduct decompositions in rational homotopy theory

Authors: Roy Douglas and Lex Renner
Journal: Trans. Amer. Math. Soc. 264 (1981), 165-180
MSC: Primary 55P62
MathSciNet review: 597874
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a nilpotent rational homotopy type such that (1) $ S(X)$, the image of the Hurewicz map has finite total rank, and (2) the basepoint map of $ M$, a minimal algebra for $ X$, is an element of the Zariski closure of $ {\text{Aut}}(M)$ in $ {\text{End}}(M)$ (i.e. $ X$ has "positive weight"). Then (A) any retract of $ X$ satisfies the two properties above, (B) any two irreducible product decompositions of $ X$ are equivalent, and (C) any two irreducible coproduct decompositions of $ X$ are equivalent.

References [Enhancements On Off] (What's this?)

  • [1] Richard Body and Roy Douglas, Tensor products of graded algebras and unique factorization, Amer. J. Math. 101 (1979), no. 4, 909–914. MR 536045, 10.2307/2373922
  • [2] -, Rational homotopy and unique factorization, Pacific J. Math. 68 (1977).
  • [3] Richard Body and Roy Douglas, Unique factorization of rational homotopy types, Pacific J. Math. 90 (1980), no. 1, 21–26. MR 599316
  • [4] R. Body and D. Sullivan, Zariski dynamics of a homotopy type (unpublished notes).
  • [5] Armand Borel, Linear algebraic groups, Notes taken by Hyman Bass, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0251042
  • [6] A. K. Bousfield and V. K. A. M. Gugenheim, On 𝑃𝐿 de Rham theory and rational homotopy type, Mem. Amer. Math. Soc. 8 (1976), no. 179, ix+94. MR 0425956
  • [7] A. K. Bousfield and D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics, Vol. 304, Springer-Verlag, Berlin-New York, 1972. MR 0365573
  • [8] A. Deschner, Sullivan's theory of minimal models, Thesis, Univ. of British Columbia, 1976.
  • [9] S. Halperin, Lecture notes on minimal models, Université des Sciences et Techniques de Lille, 1977.
  • [10] P. Hilton, G. Mislin and J. Roitberg, Localization of nilpotent spaces and groups, North-Holland Math. Studies, no. 15, North-Holland, Amsterdam, 1975.
  • [11] G. Kempf, Finn Faye Knudsen, D. Mumford, and B. Saint-Donat, Toroidal embeddings. I, Lecture Notes in Mathematics, Vol. 339, Springer-Verlag, Berlin-New York, 1973. MR 0335518
  • [12] Mamoru Mimura and Hirosi Toda, On 𝑝-equivalences and 𝑝-universal spaces, Comment. Math. Helv. 46 (1971), 87–97. MR 0285007
  • [13] John W. Morgan, The algebraic topology of smooth algebraic varieties, Inst. Hautes Études Sci. Publ. Math. 48 (1978), 137–204. MR 516917
  • [14] L. Renner, Automorphism groups of minimal algebras, Thesis, Univ. of British Columbia, 1978.
  • [15] A. H. Stone, Inverse limits of compact spaces, General Topology Appl. 10 (1979), no. 2, 203–211. MR 527845
  • [16] Dennis Sullivan, Genetics of homotopy theory and the Adams conjecture, Ann. of Math. (2) 100 (1974), 1–79. MR 0442930
  • [17] Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269–331 (1978). MR 0646078

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P62

Retrieve articles in all journals with MSC: 55P62

Additional Information

Keywords: Minimal algebra, rational homotopy, $ I$-split category, idempotent, positive weight, algebraic group, toroidal imbedding
Article copyright: © Copyright 1981 American Mathematical Society